Tornadoes · United States · Oklahoma · 2024

EF1 tornado, Payne to Goldsby, Oklahoma, April 27, 2024

From Payne to Goldsby, this EF1 tornado ran 4.4 miles across McClain and Grady counties on April 27, 2024, touching down at 8:53 PM CDT and reaching 225 yards wide. It killed nobody, and did $44,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
April 27, 2024
Touchdown
8:53 PM CDT (01:53 UTC)
Lifted
9:01 PM CDT (02:01 UTC)
On the ground
8 minutes
Path length
4.4 miles (7.1 km)
Path width
225 yards (206 m)
Deaths
0
Injuries
0
Property damage
$44,000
Counties
McClain and Grady counties
Touchdown point
34.898, -97.662
Lift-off point
34.960, -97.669
Record number
2404271953-01

The damage survey

19 damage points were recorded along this path by NWS OUN, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 107 mph.

  • Several large trees snapped, one uprooted
  • Several large trees snapped
  • At least 3-4 large hardwoods snapped
  • One trunk snapped along with several limbs. Can’t readily assess health of snapped trunk.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

A widespread, long-duration and historic severe weather and tornado outbreak occurred from the late morning through late evening on the 27th. In all, 32 tornadoes affected portions of the WFO Norman Forecast Area, the third most in a single day during the period of reliable record. This included six significant (EF-2+) tornadoes and one violent (EF-4) tornado that struck Marietta (Love County). ||Synoptically, a slow-moving and deep mid/upper-level wave progressed across the Four Corners region during the day. At the surface, an area of low-pressure strengthened/deepened across southwest Kansas, with a trailing dryline extending near and just west of the 100th meridian through much of the day. As ascent overspread this feature, numerous (organized) severe thunderstorms developed across the WFO Norman Forecast Area, even by as early as daybreak/early morning hours. The boundary layer was characterized by strong instability and wind shear, favorable for an organized/supercell storm mode. Initial supercells across western Oklahoma produced a few reports of large hail and the first (brief) tornadoes of the event just after 10 AM. Supercell storm development continued across portions of the area, focusing along an axis from western-north Texas into north-central Oklahoma through much of the afternoon. The first significant (EF-2) tornado of the event impacted the eastern edge of Knox City (Knox County, Texas) just after 3 PM. Through the evening, a quasi-linear convective system (QLCS) organized and swept across much of southern/central Oklahoma and adjacent north Texas. Numerous mesovortex-type tornadoes developed and impacted the aforementioned areas. Ahead of the main convective line, strong warm air advection, driven by an increasing (45-60 knot) low-level jet, promoted the development of pre-frontal/line supercell thunderstorms. Multiple of these storms became strongly tornadic, producing multiple strong and long-tracking tornadoes. This included an EF-2 tornado impacting the western portions of Ardmore, an EF-3 tornado making a direct impact on the historic downtown district and adjacent neighborhoods in Sulphur, an EF-3 tornado traversing western portions of Hughes County, just west of Holdenville, and an EF-4 tornado destroying a Dollar Tree distribution center and nearby large retail stores on the western side of Marietta. The latter three tornadoes resulted in fatalities (1 in Sulphur, 2 near Holdenville and 1 in Marietta) along with additional injuries. ||Beyond severe weather outcomes, a significant flash flooding event occurred from the late evening of the 27th through mid-morning of the 28th. The corridor of highest rainfall, with observed 24-hour totals of 5-to-8 inches, occurred across portions of south-central into southeast Oklahoma, on the heels of a cluster of significant tornado impacts earlier in the evening. Additional flooding occurred across far northern Oklahoma (Kay County) during the evening of the 27th.

This tornado developed near 130th Street in McClain County about one half mile east of the Grady County line. One mobile home received roof damage and one storage trailer was rolled over. Trees were broken along this path as well. The tornado moved north-northwest and began straddling the McClain-Grady County line north of 150th Street. The tornado never fully moved into Grady County, but the tornado centerline did pass into Grady County briefly (see Grady County segment) before curving north-northeast and moving back into McClain County.

The tornado that started in McClain County moved north-northwest and began straddling the McClain-Grady County line. The tornado never fully moved into Grady County, but the centerline of the tornado briefly moved north-northwest into Grady County before turning north-northeast back into McClain County. Trees were damaged along the county line.

The centerline of the tornado that began farther south in McClain County and straddled the county line curved north-northeast and moved back into McClain County. The last damage noted was tree damage along 170th street about 100 yards east of the county line.

Tree damage was observed along 250th Street north-northeast of Dibble. However much of the remainder of the tornado path was inaccessible to the ground survey team.

This tornado produced tree damage as it moved northeast from west-northwest of Cole to northeast of Cole.

Tree damage was first observed near May Avenue and 297th Street north of Cole. The tornado moved northeast producing roof damage to homes just west of Goldsby with at least two homes losing most their roofs. Other trees were damaged along the path. The tornado dissipated after crossing Interstate 35 just south of Sycamore Road.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.

The county was under a tornado watch, issued at 00:50 UTC and running to 04:37 UTC.

Issued (UTC)ExpiredProductOffice
12:00 UTC12:00 UTCFlood WatchOUN
18:28 UTC00:50 UTCTornado WatchOUN
00:50 UTC04:37 UTCTornado WatchOUN
01:25 UTC02:15 UTCSevere Thunderstorm WarningOUN
01:45 UTC02:30 UTCSevere Thunderstorm WarningOUN
01:59 UTC02:45 UTCTornado WarningOUN
02:17 UTC02:46 UTCTornado WarningOUN
02:21 UTC03:00 UTCSevere Thunderstorm WarningOUN
02:50 UTC03:30 UTCSevere Thunderstorm WarningOUN
02:54 UTC03:45 UTCSevere Thunderstorm WarningOUN
03:14 UTC08:15 UTCFlood AdvisoryOUN
03:22 UTC03:45 UTCTornado WarningOUN
03:23 UTC04:15 UTCSevere Thunderstorm WarningOUN

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Moderate Risk, with a 0.10 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 01:02 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the tornado touched down at Apr 27, 6:55 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Apr 27, 6:55 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Norman OK
Issued by National Weather Service Lubbock TX
655 PM CDT Sat Apr 27 2024

...New AVIATION...

.SHORT TERM...
(This evening through Sunday)
Issued at 112 PM CDT Sat Apr 27 2024

Dangerous convective environment in place today and into tonight.
Storms have already fired out west with severe and tornado
warnings already issued this morning. A special balloon sounding
issued by the NSSL near Weatherford shows a concerning profile
with 2500 J/kg SBCAPE, 0-1km SRH near 25 kts, effective shear of
60 knots all indicative of a volatile air mass in place. A PDS
Tornado Watch has already been issued for western Oklahoma and
western north Texas with the expectation this will likely be
expanded eastward within the next several hours. Guidance has
trended a bit slower with the forward progression of supercell
thunderstorms, and the latest indication is central Oklahoma
should be impacted by dangerous supercell thunderstorms capable of
producing strong to violent tornadoes within the 3 PM to 9 PM time
frame.

Complicating this is the high potential for very heavy rainfall
which will quickly lead to flash flooding issues where these
storms set up. The WPC has issued a high risk of flash flooding
for parts of east-central Oklahoma, though it should be stressed
that there is uncertainty with the placement of this. Central and
southern Oklahoma are at risk of dangerous flash flooding issues.

Repeated rounds of thunderstorms are expected, and the public
should not let their guard down after a storm has passed.
Many public events are occurring today and with people out of the
office/school, there is a high concern in our office of people
being out on the roads or away from shelters. We urge those who
can to remain near a shelter today as the environment resembles
that of previous historic tornadic outbreaks. Please heed
warnings!

Thompson

&&

.LONG TERM...
(Sunday night through next Friday)
Issued at 112 PM CDT Sat Apr 27 2024

Thunderstorms should exit our forecast area tomorrow morning.
ADditional forecast details will be given with later packages.

&&

.AVIATION...
(00Z TAFS)
Issued at 655 PM CDT Sat Apr 27 2024

Severe TS remain an imminent threat for SPS, LAW and PNC before
expanding over the remaining terminals along and east of the I35
corridor through the night. Besides very large hail and some
tornadoes, intense rainfall from training cells are likely at times
before storms become increasingly linear and sweep east to DUA after
midnight. Some MVFR or even IFR ceilings are likely in the wake of
this activity, but should clear out to VFR by mid/late morning. DUA
is likely to see a second bout of TS by the afternoon ahead of the
dryline and cold front.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  60  79  55  79 / 100  20   0  10
Hobart OK         56  80  51  81 /  70   0   0  10
Wichita Falls TX  59  81  56  83 / 100  10   0   0
Gage OK           50  77  46  81 /  10  10  10  10
Ponca City OK     60  79  49  77 / 100  40  10  10
Durant OK         63  77  61  82 /  90  90  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Sunday evening for OKZ004>008-010>013-
     015>020-022>032-035-037>048-050>052.

TX...Flood Watch through Sunday evening for TXZ086-089-090.

&&

SHORT TERM...01
LONG TERM....01
AVIATION...01
Hazardous weather outlook, Apr 27, 4:05 PM CDT, 4 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
405 PM CDT Sat Apr 27 2024

OKZ004>048-050>052-TXZ083>090-282115-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
405 PM CDT Sat Apr 27 2024

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms... There is a Slight to Enhanced risk for severe
thunderstorms across far western Oklahoma and adjacent western
north Texas to a Moderate risk across much of the remainder of our
Oklahoma and north Texas area including all of central into
southeast Oklahoma. Hazards with severe storms will include up to
baseball size hail, 60-80 mph downburst wind gusts, and a few
tornados possible. Most of our area will be in a Medium risk for
a few tornados. The severe risk timing across western Oklahoma
and western north Texas would be through midnight while the risk
timing across central through southeast Oklahoma will be through
the overnight hours.

.Heavy rainfall...
Heavy rainfall by slow moving storms and any storm training could
result in flash flood with the highest risk area overnight across
all of central through southeast Oklahoma.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

Storm spotter groups and emergency management personnel across all
counties served by the Norman office should prepare for severe
weather operations through the overnight hours.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Thunderstorms... Ongoing severe thunderstorms will likely be
winding down after sunrise across southeast Oklahoma. The risk for
severe thunderstorms returns Sunday afternoon generally along and
east of I-35 with the highest risk (slight) across southeast
Oklahoma. Up to quarter size hail and 60 mph wind gusts will be
the main severe risks with an additional low risk for tornados
across southeast Oklahoma.

Thunderstorms will be possible on Tuesday night and every day
through Friday across our area.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, Apr 27, 7:55 PM CDT, 58 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
755 PM CDT Sat Apr 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     Hail             3 NE Ponca City         36.74N 97.05W
04/27/2024  E1.50 Inch       Kay                OK   Public

            Report from mPING.

&&

JH
Local storm report, Apr 27, 8:05 PM CDT, 48 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
805 PM CDT Sat Apr 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 PM     Hail             Temple                  34.27N 98.23W
04/27/2024  E1.00 Inch       Cotton             OK   Fire Dept/Rescue

            NWSChat Report.

&&

AZ
Local storm report, Apr 27, 8:20 PM CDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
820 PM CDT Sat Apr 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     Hail             Iowa Park               33.95N 98.67W
04/27/2024  E1.75 Inch       Wichita            TX   Amateur Radio

            NWSChat Report.

&&

AZ
Special weather statement, Apr 27, 8:40 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Norman OK
840 PM CDT Sat Apr 27 2024

OKZ005-006-280215-
Alfalfa OK-Woods OK-
840 PM CDT Sat Apr 27 2024

...Strong thunderstorms will impact portions of eastern Woods and
northwestern Alfalfa Counties through 915 PM CDT...

At 839 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Alva to near Avard to near
Waynoka. Movement was northeast at 50 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Alva, Waynoka, Burlington, Dacoma, Lambert, Avard, Ingersoll,
Driftwood, Capron, and Hopeton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3699 9831 3693 9831 3661 9846 3652 9890
      3674 9891 3694 9897 3700 9884
TIME...MOT...LOC 0139Z 213DEG 46KT 3678 9882 3669 9882 3661 9884

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

JT
Local storm report, Apr 27, 8:42 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
842 PM CDT Sat Apr 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     Flash Flood      3 NE Peckham            36.92N 97.13W
04/27/2024                   Kay                OK   Emergency Mngr

            Vehicle submerged in flood waters NW of the
            City of Newkirk.

&&

JH
Local storm report, Apr 27, 8:46 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
846 PM CDT Sat Apr 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 PM     Hail             1 NW Duncan             34.52N 97.97W
04/27/2024  E1.00 Inch       Stephens           OK   Public

            Report from mPING.

&&

JH

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Norman, OK (KOUN), 00:00Z

1.9 hours before the tornado, 40 km from the path. April 28, 2024.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2024-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 2161 joules per kilogram, CIN -47, lifted condensation level 788 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Norman, OK at 00:00Z on 2024-04-28The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 401 square meters per square second, 0 to 6 km bulk shear 59 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
2161 J/kg
Mixed-layer CIN
-47 J/kg
Surface CAPE
2396 J/kg
Mixed-layer LCL
788 m above ground
0-6 km bulk shear
59 kt
0-1 km bulk shear
43 kt
0-1 km storm-relative helicity
401 m²/s²
0-3 km storm-relative helicity
456 m²/s²
Significant tornado parameter
6.0
Supercell composite
20.0
0-3 km lapse rate
5.6 K/km

Open this sounding in Storm Lab

Norman, OK (KOUN), 12:00Z

10.1 hours after it, 40 km from the path. April 28, 2024.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2024-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN 0, lifted condensation level 471 meters above ground. Wind barbs in knots down the right edge.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Norman, OK at 12:00Z on 2024-04-28The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 133 square meters per square second, 0 to 6 km bulk shear 74 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
0 J/kg
Surface CAPE
3 J/kg
Mixed-layer LCL
471 m above ground
0-6 km bulk shear
74 kt
0-1 km bulk shear
18 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.5 K/km

Open this sounding in Storm Lab

The radar

The Norman radar (KTLX), 57 km away, was scanning. The volume nearest the touchdown began at 01:55 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
00:41 UTCHAIL 1DuncanStephens, OKPicture on Twitter.
01:20 UTCTORNADO3 Nne ColeMcclain, OKDelayed Report...Radar confirmed TDS, one of two in close proximity.
01:43 UTCHAIL 11 Nw DuncanStephens, OKReport from mPING.
01:53 UTCTORNADO3 Ene BradleyMcclain, OKTornado debris signature on radar.
01:57 UTCHAIL 15 E BradleyMcclain, OKReport from mPING.
02:00 UTCHAIL 1.251 Nw DuncanStephens, OKReport from mPING, time is radar estimated.
02:20 UTCTORNADO3 Nne ColeMcclain, OKTornado debris signature on radar.
02:28 UTCTORNADO2 Wnw NormanCleveland, OKNotable damage at Homeland; strong radar signature matches at this time; additional damage around Norman.
02:35 UTCTSTM WND GST 592 Nw NormanCleveland, OK
02:37 UTCFLASH FLOOD2 Nw DuncanStephens, OKReport from mPING.
02:37 UTCFLASH FLOODDuncanStephens, OKSocial media post showing water moving rapidly across Hwy 81 in Duncan.
03:07 UTCFLASH FLOOD3 N DuncanStephens, OKReport from mPING.
03:51 UTCFLASH FLOOD2 Se DuncanStephens, OKReport from mPING.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2024 tornado in OklahomaEvery tornado in Oklahoma since 1950Warnings in force in Oklahoma nowThe forecast where you are

The other tornadoes of April 27, 2024

62 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 2710:11 AM CDTEF1Roger Mills, OK0.750$5,000
April 2710:18 AM CDTEF0Roger Mills, OK0.110
April 271:21 PM CDTEF1Garfield, OK0.8100$5,000
April 272:05 PM CDTUnratedBrown, KS3.925
April 272:15 PM CDTUnratedDoniphan, KS0.01
April 272:31 PM CDTEF0Nemaha, KS1.020
April 272:39 PM CDTEF1Kay, OK2.630$20,000
April 272:45 PM CDTEF0Nemaha, KS0.675
April 272:54 PM CDTEF1Kay, OK1.075$75,000
April 273:06 PM CDTEF2Knox, TX12.31,000$100,000
April 273:20 PM CDTEF0Payne, OK5.230$10,000
April 273:28 PM CDTEF2Cowley, KS1.3100
April 273:36 PM CDTEF1Cowley, KS0.620
April 274:08 PM CDTEF1Baylor, TX12.7300$100,000
April 274:10 PM CDTEF0Caddo, OK0.820
April 274:12 PM CDTEF1Gentry, MO11.6250
April 274:29 PM CDTEF1Canadian, OK6.8150$100,000
April 274:30 PM CDTEF1Elk, KS0.050
April 273:35 PM MDTEF0Hamilton, KS0.110
April 274:39 PM CDTEF1Elk, KS0.540
April 274:42 PM CDTUnratedElk, KS0.015
April 274:54 PM CDTUnratedElk, KS0.030
April 274:58 PM CDTEF0Grundy, MO4.075
April 275:15 PM CDTUnratedBaylor, TX0.620
April 275:35 PM CDTUnratedWilson, KS0.010
April 275:56 PM CDTUnratedWilson, KS0.010
April 276:11 PM CDTEF0Chautauqua, KS0.020
April 276:11 PM CDTEF0Chautauqua, KS0.010
April 276:23 PM CDTEF0Wichita, TX1.530
April 276:37 PM CDTUnratedLinn, MO0.15
April 276:43 PM CDTEF1Wichita, TX to OK6.5100$32,000
April 277:45 PM CDTUnratedMontgomery, KS0.020
April 277:55 PM CDTUnratedComanche, OK0.320
April 278:16 PM CDTUnratedOsage, OK0.175
April 278:23 PM CDTEF1Bates, MO2.5150
April 278:30 PM CDTEF1Bates, MO10.1250
April 278:45 PM CDTEF0Henry, MO2.4150
April 279:12 PM CDTEF1McClain, OK0.540$2,000
April 279:16 PM CDTEF1Johnston, OK4.7150$50,000
April 279:17 PM CDTEF0McClain, OK1.740$2,000
April 279:20 PM CDTEF2McClain, OK4.9125$200,000
April 279:29 PM CDTEF1Cleveland, OK3.5200$100,000
April 279:42 PM CDTEF2Carter, OK11.340019$20 million
April 279:45 PM CDTEF1Oklahoma, OK8.5150$300,000
April 279:50 PM CDTUnratedWilson, KS0.010
April 2710:15 PM CDTEF1Pontotoc, OK1.530$10,000
April 2710:16 PM CDTEF1Lincoln, OK10.3250$30,000
April 2710:23 PM CDTEF3Sulphur tornado, OK9.9440130$10 million
April 2710:29 PM CDTEF0Morgan, MO3.550
April 2710:36 PM CDTEF3Holdenville tornado, OK27.91,76024$1.8 million
April 2710:37 PM CDTEF1Pontotoc, OK8.4500$250,000
April 2710:45 PM CDTEF0Carter, OK0.530
April 2710:59 PM CDTEF1Moniteau, MO1.730$200,000
April 2711:07 PM CDTEF1Murray, OK5.9250$200,000
April 2711:08 PM CDTEF4Marietta–Dickson–Baum tornado, OK26.890016$151 million
April 2711:21 PM CDTEF1Murray, OK3.5100$2,000
April 2712:01 AM CDTEF1Okmulgee, OK11.31,400$2.0 million
April 2712:14 AM CDTEF1Okmulgee, OK8.91,100$75,000
April 2712:22 AM CDTUnratedJohnston, OK1.1200
April 2712:28 AM CDTEF1Muskogee, OK6.2800

All 63 of them

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.